Hail, Greene
- When
- February 27, 3:13 PM EST to 3:15 PM EST
- Where
- Greene County, 0.87 mi SW of Patterson Afb
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -84.060
Scattered showers and thunderstorms developed during the afternoon hours as an upper level disturbance moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered showers and thunderstorms developed during the afternoon hours as an upper level disturbance moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 27, 1:25 PM EST, 1 hour 48 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 125 PM EST Thu Feb 27 2025 .SYNOPSIS... Low pressure and a cold front will exit to the east through sunrise. A weak cold front will then move southeast across the region this afternoon into early evening. High pressure will briefly visit the area overnight into the first part of Friday. The high will then be followed by strong low pressure moving east across the Great Lakes later Friday into Friday night, in which its attendant cold front will move southward through the region Friday night. Near to above normal temperatures Thursday and Friday will become below normal over the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No significant changes were needed for the morning update. Upper trough will swing through the Great Lakes and middle Ohio Valley this afternoon. Cold air aloft associated with this feature will provide some instability and lead to the development of showers and a few storms. Small hail and/or graupel is possible as well. Tight pressure gradient will continue through the day causing westerly gusts above 20 mph at times. Temperatures may lift to upper 40s through middle 50s before the convection, but will drop in and around the showers this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... The weak cold front and mid level s/wv will move quickly east this evening, taking the pcpn with it. Surface high pressure will then build east into the region. This will result in a relaxing pressure gradient and a decrease in the gusty winds. Skies will become partly cloudy north to mostly clear south. Lows will drop into the upper 20s to the lower 30s. On Friday, a breezy to windy day is shaping up. The surface ridge will move quickly to the east. Strong low pressure will enter the western Great Lakes by the mid morning hours, then it will progress east/southeast into the central Great Lakes by evening. We will be located in the warm sector ahead of the lows attendant cold front. The combination of a tightening surface pressure gradient and mixing of stronger winds aloft will bring gusty south to southwest winds, peaking in the mid to late afternoon. HREF indicates the likelihood of wind gusts reaching at least 45 mph or higher across west central Ohio and parts of east central Indiana and central Ohio. Elsewhere, peak wind gusts will range between 30 and 40 mph. Thus, there will probably be a wind headline at some point. For now, will highlight the hazard in the HWO product. Under partly to mostly sunny skies, highs will range from the lower 50s northeast to near 60 southwest. For Friday night, the strong low will move eastward toward New England, sending the cold front southward across our area. Winds will veer to the west and northwest with gusts diminishing into the 15 to 25 mph range. There may be enough moisture associated with the front for a low chance of pcpn, mainly across central Ohio. Otherwise, decent CAA will be moving into the region from the north/northwest. Overnight lows will range from the upper 20s northwest to the upper 30s southeast. On Saturday, a large scale mid level trough will dig southeast into the Great Lakes, southeast Canada and New England. CAA will continue, allowing clouds to develop/thicken in the pattern across our area. With these stratocumulus clouds intersecting the dendritic growth zone, and with the cold air moving across the Great Lakes, believe there will be at least a chance of flurries. Some isolated snow showers may also be possible given the shallow instability. Temperatures will not rise much from morning lows, ranging from the lower 30s north to the lower 40s south. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Starting off the extended period Saturday night with convergent, northwesterly flow aloft moving into the CWA coupled with a 1024 surface high. The strong cold air advection in the wake of the early weekend shortwave will allow for some chilly temperatures and Saturday overnight lows might be some of the coldest all week, falling into the upper teens/low 20s. High pressure remains in control Sunday, keeping the region dry with some sunshine, though cold with highs in the 30s. By Monday, the surface high begins to get shunted east; the area remains dry, though temperatures warm slightly with southerly surface flow on the backside of the high. The next notable system looks to arrive sometime mid-week. Ensemble guidance continues to slowly hone in on a digging shortwave trough that will drag quite a robust low pressure system through the Ohio/ Tennessee Valley region. Although there are still details to be worked out on timing, right now it appears that there will be a decent chance for convection and possibly heavy rain with this system sometime during the Tuesday- Wednesday time frame. PWATs are forecast to be >300% of normal and there will be a cranking LLJ moving through (although, the ILN CWA may end up being displaced from the strongest winds). Concurrent with that thinking, CIPS analogs along with CSU machine learning place the highest severe threat to our south, though day 7 probability forecast does clip the Tri- State; naturally, this will be a system to watch over the coming days. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Two periods of weather to discuss in the 18Z TAFs. First, an upper trough apparent on Channel 8 water vapor imagery across NW Indiana through central IL will move through our terminals this afternoon. Cold air aloft will spark showers and a few storms. Latest high-res guidance continues to focus timing from 20Z through 00Z. Predominant winds outside the convection will gust to the 20-25 knot range... but gusts to 30 knots are possible in the more vigorous showers/storms. Decreasing clouds are expected tonight as the trough exits to the east and surface high pressure begins to nose in from the southwest. Next concern will be increasing southwesterly winds Friday ahead of a mostly dry clipper-type cold front. Southwest gusts will increase rather abruptly from west to east starting around 16Z, with gusts peaking to 30-40 knots in the extended CVG TAF period. OUTLOOK...South/southwest winds may gust to around 40 knots on Friday afternoon. MVFR ceilings possible Friday night into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM... SHORT TERM...Hickman LONG TERM...CA AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 308 PM EST Thu Feb 27 2025 INZ050-058-059-066-OHZ026-034-035-042>046-051>055-060>063-070>072- 282015- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery- Greene-Butler-Warren-Clinton- 308 PM EST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ056-064-065-073-074-077>082-088-282015- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Licking- Pickaway-Fairfield-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 308 PM EST Thu Feb 27 2025 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Southwest winds will occasionally gust between 30 mph and 40 mph Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
239 PM EST Thu Feb 27 2025
OHZ070-071-077-272015-
Hamilton OH-Warren OH-Butler OH-
239 PM EST Thu Feb 27 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER AND SOUTHWESTERN WARREN COUNTIES
THROUGH 315 PM EST...
At 238 PM EST, a strong thunderstorm was located over Hamilton,
moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Hail may cause minor damage to vegetation.
Locations impacted include...
Hamilton, Fairfield, Mason, Forest Park, Sharonville, Blue Ash,
Loveland, Springdale, Montgomery, West Chester, Ross, Sixteen Mile
Stand, Olde West Chester, Four Bridges, Highpoint, Wetherington,
Brecon, Remington, The Village of Indian Hill, and Evendale.
This includes the following Interstates...
I-71 in Ohio between mile markers 16 and 23.
I-75 in Ohio between mile markers 15 and 27.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3942 8464 3941 8427 3923 8430 3923 8431
3932 8465
TIME...MOT...LOC 1938Z 283DEG 25KT 3936 8458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<35 MPHSpecial Weather Statement National Weather Service Wilmington OH 255 PM EST Thu Feb 27 2025 INZ073>075-KYZ091-272030- Ripley IN-Ohio IN-Dearborn IN-Boone KY- 255 PM EST Thu Feb 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...EAST CENTRAL RIPLEY...CENTRAL DEARBORN AND NORTHERN BOONE COUNTIES THROUGH 330 PM EST... At 255 PM EST, a strong thunderstorm was located over Moores Hill, moving east at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Hail may cause minor damage to vegetation. Locations impacted include... Lawrenceburg, Greendale, Aurora, Hidden Valley, Milan, Moores Hill, Wilmington, Manchester, French, Mount Sinai, Cold Springs, Petersburg, and Belleview. If outdoors, consider seeking shelter inside a sturdy building. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3909 8515 3918 8511 3916 8482 3897 8483 TIME...MOT...LOC 1955Z 284DEG 23KT 3911 8508 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<35 MPH
Special Weather Statement National Weather Service Wilmington OH 256 PM EST Thu Feb 27 2025 OHZ072-079-080-272030- Highland OH-Brown OH-Clinton OH- 256 PM EST Thu Feb 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BROWN... SOUTHWESTERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 330 PM EST... At 256 PM EST, a strong thunderstorm was located over Blanchester, moving east at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Hail may cause minor damage to vegetation. Locations impacted include... Blanchester, Lynchburg, Russell, Martinsville, Midland, St. Martin, and Westboro. If outdoors, consider seeking shelter inside a sturdy building. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3927 8401 3933 8400 3931 8361 3914 8368 TIME...MOT...LOC 1956Z 284DEG 23KT 3928 8394 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<35 MPH
The Cincinnati radar (KILN), 48 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231563, 1231564, 1231566, 1231565, 1231567, 1231568, 1231569.